Advertisement

The Mathematical Intelligencer

, Volume 38, Issue 1, pp 4–5 | Cite as

New Proofs of Chaundy–Bullard Identity in “The Problem of Points”

  • Huiming Zhang
Note

Keywords

Mathematical Method Mathematical Analysis Recurrence Relation Statistics Central Mathematical Intelligencer 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgments

The author thanks anonymous reviewer and Miss Jiao He for careful reading and comments which significantly improved this paper.

References

  1. [1]
    Gorroochurn, P. (2014), “Thirteen Correct Solutions to the ‘Problem of Points’ and Their Histories,” The Mathematical Intelligencer, 36(3), 56–64.Google Scholar
  2. [2]
    Aharonov, D., Elias, U. (2014), “More on the identity of Chaundy and Bullard,” Journal of Mathematical Analysis and Applications, 419(1), 422–427.Google Scholar
  3. [3]
    Chen, Y. J. (2013), “A Proof that Zeilberger Missed: A New Proof of an Identity by Chaundy and Bullard Based on the Wilf-Zeilberger Method,” The American Mathematical Monthly, 120(1), 69–70.Google Scholar
  4. [4]
    Chaundy, T. W., Bullard, J. E. (1960), “John Smith’s problem,” The Mathematical Gazette, 253–260.Google Scholar
  5. [5]
    Koornwinder, T. H., Schlosser, M. J. (2008), “On an identity by Chaundy and Bullard. I,” Indagationes Mathematicae,19(2), 239–261.Google Scholar
  6. [6]
    Koornwinder, T. H., Schlosser, M. J. (2013), “On an identity by Chaundy and Bullard. II. More history.” Indagationes Mathematicae, 24(1), 17–180.Google Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsCentral China Normal UniversityWuhanPeople’s Republic of China

Personalised recommendations